Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 65, NWS Charleston, WV

June 23, 2015Logan County, McDowell County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2015, 5:53 PM EDT for Logan County, McDowell County, Wyoming County, West Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 5:53 PM EDT (21:53 UTC)
Expired
Jun 23, 2015, 6:30 PM EDT
In force
37 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Logan County, WV, McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:25 PM EDTHAIL 0.881 Nw Wolf Pen, WVNUMEROUS REPORTS OF DIME AND NICKEL SIZED HAIL BETWEEN 605 AND 626 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WUUS51 KRLX 232153
SVRRLX
WVC045-047-109-232230-
/O.NEW.KRLX.SV.W.0065.150623T2153Z-150623T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCDOWELL COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN LOGAN COUNTY IN WEST VIRGINIA...
  CENTRAL WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 630 PM EDT

* AT 552 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANOVER...OR 9 MILES
  WEST OF PINEVILLE...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELCH...PINEVILLE...MULLENS...OCEANA...HANOVER...TWIN FALLS STATE
  PARK...DAVY...KIMBALL...BAILEYSVILLE...CLEAR FORK...COAL MOUNTAIN
  AND WOLF PEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3754 8183 3772 8173 3762 8137 3738 8152
TIME...MOT...LOC 2152Z 296DEG 16KT 3761 8171 

$$

12
2 follow-up statements
806 
WWUS51 KRLX 232213
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT TUE JUN 23 2015

WVC045-232222-
/O.CAN.KRLX.SV.W.0065.000000T0000Z-150623T2230Z/
LOGAN WV-
613 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3748 8172 3767 8156 3762 8137 3738 8152
TIME...MOT...LOC 2212Z 309DEG 21KT 3753 8157 

$$

WVC047-109-232230-
/O.CON.KRLX.SV.W.0065.000000T0000Z-150623T2230Z/
MCDOWELL WV-WYOMING WV-
613 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN MCDOWELL AND CENTRAL WYOMING COUNTIES...

AT 612 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PINEVILLE...MOVING SOUTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
WELCH...PINEVILLE...MULLENS...TWIN FALLS STATE PARK...DAVY...KIMBALL
AND WOLF PEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3748 8172 3767 8156 3762 8137 3738 8152
TIME...MOT...LOC 2212Z 309DEG 21KT 3753 8157 

$$

12
380 
WWUS51 KRLX 232229
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT TUE JUN 23 2015

WVC047-109-232239-
/O.EXP.KRLX.SV.W.0065.000000T0000Z-150623T2230Z/
MCDOWELL WV-WYOMING WV-
629 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDOWELL AND
CENTRAL WYOMING COUNTIES WILL EXPIRE AT 630 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND EXITED THE WARNED AREA. THEREFORE THE WARNING IS ALLOWED 
TO EXPIRE.

LAT...LON 3748 8172 3767 8156 3762 8137 3738 8152
TIME...MOT...LOC 2227Z 296DEG 16KT 3753 8157 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:55 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 23, 3:55 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT TUE JUN 23 2015

.SYNOPSIS...
COLD FRONT DROPS SOUTH TONIGHT. TEMPERATURES SHOULD BE COOLER FOR
THE WEEKEND. ANOTHER FRONT WILL ARRIVE THURSDAY AND MEANDER BACK
AND FORTH ACROSS THE AREA INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SEVERE THUNDERSTORM WATCH 343 NOW IN EFFECT.

CONVECTION IS A TAD SLOW TO GET GOING...BUT GETTING CLOSER TO THE
UPPER 80S CONVECTIVE TEMPERATURE AND LOW LEVELS CONTINUE TO
DESTABILIZE. LOOKING AT 1000-700MB LAPSE RATES IN THE 8C/KM RANGE
DURING PEAK HEATING AROUND 21Z. BULK SHEAR VECTORS ARE WEST
NORTHWESTERLY AROUND 35KTS...LENDING TO SOME CELL
ORGANIZATION...ESPECIALLY ALONG THE COLD FRONT THAT WILL CONTINUE
TO PUSH SOUTHEAST AS IT NOW APPROACHES CMH.

MODELS ARE AGGRESSIVE WITH THE CLEARING OF THE COLD FRONT...BUT
THIS TYPICALLY NEEDS TO BE WATCHED AS IT ENCOUNTERS THE SPEED
BUMP TO THE EAST. SO THAT...COMBINED WITH THE LOSS OF
HEATING...EXPECTING TO BE ABLE TO LOSE THE CONVECTION IN A TIMELY
MANNER AS WE PROGRESS THROUGH THE EVENING.

LOW LEVEL MOISTURE EXPECTED TO HANG UP IN THE SOUTHERN MOUNTAINS
AND COAL FIELDS HEADING INTO TONIGHT.

EXPECTING A DRIER DAY WEDNESDAY WITH LOWER HUMIDITIES IN THE
850-650MB RANGE. KNOCK TEMPERATURES DOWN A BIT FROM PREVIOUS DAYS
HIGH TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
UNSETTLED WEATHER RETURNS THURSDAY AND THURSDAY NIGHT AS ANOTHER
FRONT APPROACHES OUR AREA FROM THE NORTHWEST. A WEST TO NORTHWEST
FLOW ALOFT WITH UPPER DISTURBANCES WILL KEEP THIS FRONT ACTIVE AS
IT SLOWLY DROPS INTO THE NORTHERN AREAS BY FRIDAY. SO EXPECT
SHOWERS AND STORMS DEVELOPING WITH THE FRONT TO DROP SOUTHEAST
INTO MAINLY OUR NORTHERN PORTIONS THURSDAY AND MOST AREAS THURSDAY
NIGHT. EXPECT HOT AND HUMID CONDITIONS IN THE SOUTH THURSDAY WITH
THE MOST SUNSHINE...AND SOMEWHAT COOLER AIR IN THE NORTH WITH MORE
CLOUDS AND SHOWERS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE FRONT WILL CONTINUE SLOWLY SOUTH AND EAST ACROSS THE AREA
FRIDAY AND FRIDAY NIGHT...WITH SHOWERS AND STORMS LIKELY...EVEN
BEHIND THE FRONT THANKS TO A CONTINUED ONSLAUGHT OF UPPER
DISTURBANCES. TEMPERATURES WILL CONTINUE TO MODIFY WITH SOME
COOLER AIR FILTERING INTO THE NORTH BEHIND THE FRONT...AND EVEN
AHEAD OF THE FRONT DUE TO THE CLOUDS AND SHOWERS.

ALTHOUGH THERE MAY BE A BRIEF RESPITE FRIDAY NIGHT...THE MODELS
HAVE ANOTHER FRONT COMING ACROSS THE OHIO VALLEY ON
SATURDAY/SUNDAY...WITH YET ANOTHER ONE MONDAY NIGHT. THIS WILL
RESULT IN LIKELY POPS SATURDAY AND SATURDAY NIGHT AND MORE POPS
MONDAY. IN GENERAL...THIS PERIOD WILL BE QUITE UNSETTLED WITH
MODERATE TEMPERATURES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SEVERE THUNDERSTORM WATCH 343 NOW IN EFFECT FOR ALL TERMINALS
THROUGH 02Z WEDNESDAY.

LINE OF CONVECTION GETTING ORGANIZED OVER SOUTHEAST OHIO. CANNOT
ONLY TRACK THE CURRENT LINE OF STORMS FOR TIMING TO THE
TERMINALS...BUT EXPECT ADDITIONAL DEVELOPMENT OF CONVECTION IN THE
COMING HOURS. IN THE MEANTIME...A COLD FRONT IS PUSHING SOUTHEAST
TOWARDS THE CMH/CVG LINE...AND IS CURRENTLY RESPONSIBLE FOR THE
AFOREMENTIONED LINE OF CONVECTION.

STRONG WINDS ARE THE PRIMARY THREAT WITH STORMS...AND COVERED
THIS WITH TEMPO GROUPS OF MVFR OR IFR VISIBILITIES WITH GUSTS TO
30KTS.

TIMING IS THE KEY ISSUE AGAIN...WAITING FOR THE ACTIVITY TO GET
GOING AND ORGANIZED. TEMPOS AND AMENDMENTS ARE POSSIBLE IN THIS
SCENARIO...ESPECIALLY IF STORMS MOVING INTO TERMINALS AND VICINITY
ARE DEEMED SEVERE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF COLD FRONT AND DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS COULD VARY. AMENDMENTS AND TEMPOS
LIKELY.

.AFTER 18Z WEDNESDAY...
IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH FRIDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...26
Hazardous weather outlook, Jun 23, 1:31 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT TUE JUN 23 2015

OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>040-046-047-241745-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
131 PM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-VAZ003-004-241745-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-
131 PM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. DAMAGING
WINDS ARE THE MAIN THREAT...WITH LARGE HAIL ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 23, 4:43 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT TUE JUN 23 2015

WVZ015-036-037-232145-
NICHOLAS-KANAWHA-FAYETTE-
443 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NICHOLAS...NORTHERN
FAYETTE AND SOUTHEASTERN KANAWHA COUNTIES...

AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR PRATT...OR 17 MILES
NORTHWEST OF FAYETTEVILLE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SUMMERSVILLE...FAYETTEVILLE...RICHWOOD...MONTGOMERY...ANSTED...CEDAR
GROVE...EAST BANK...GLASGOW...SMITHERS...GAULEY BRIDGE...PRATT...
HAWKS NEST STATE PARK...POWELLTON...HANDLEY...NETTIE...KESSLERS CROSS
LANES...ESKDALE...MOUNT NEBO...SWISS AND SHARON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL WEST VIRGINIA.

LAT...LON 3808 8071 3810 8088 3808 8089 3807 8088
      3805 8085 3806 8080 3805 8081 3804 8083
      3806 8147 3824 8147 3829 8048 3823 8048
TIME...MOT...LOC 2043Z 269DEG 37KT 3816 8141

12
Special weather statement, Jun 23, 4:45 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT TUE JUN 23 2015

WVZ028-038-039-047-232130-
WEBSTER-BRAXTON-RANDOLPH-UPSHUR-
445 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANDOLPH...SOUTHERN
UPSHUR...SOUTHEASTERN BRAXTON AND NORTHERN WEBSTER COUNTIES...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF SUTTON...
MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MILL CREEK...HOLLY RIVER STATE...FLATWOODS...WOMELSDORF (COALTON)...
HUTTONSVILLE...DIANA...CLEVELAND...HACKER VALLEY...PICKENS...KANAWHA
HEAD...ALTON...HELVETIA...EDEN...ALEXANDER AND CENTRALIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL WEST VIRGINIA.

LAT...LON 3856 8059 3874 8066 3879 8046 3878 8046
      3877 8044 3874 8046 3873 8045 3873 8043
      3872 8041 3873 8040 3873 8039 3877 8041
      3880 8040 3892 7993 3860 7987
TIME...MOT...LOC 2045Z 256DEG 38KT 3867 8056

12
Local storm report, Jun 23, 5:01 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     1 N ATHENS              39.34N  82.10W
06/23/2015                   ATHENS             OH   TRAINED SPOTTER

            REPORTS OF TREES DOWN AND POWER OUTAGES IN ATHENS... OH

&&

CORRECTED EVENT TIME

EVENT NUMBER RLX1501413

WOLFE
Special weather statement, Jun 23, 5:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT TUE JUN 23 2015

KYZ101-103-OHZ086-087-WVZ006>008-014-016-018-232215-
BOYD-GREENUP-LAWRENCE-GALLIA-MASON-CABELL-CALHOUN-ROANE-JACKSON-
PUTNAM-
517 PM EDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BOYD...
GREENUP...SOUTHERN GALLIA...LAWRENCE...ROANE...NORTHERN PUTNAM...
SOUTHERN CALHOUN...MASON...JACKSON AND NORTHERN CABELL COUNTIES...

AT 516 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES EAST OF SANDYVILLE TO NEAR VANCEBURG...AND
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...POINT PLEASANT...GALLIPOLIS...
RIPLEY...SPENCER...WINFIELD...COAL GROVE...CHESAPEAKE...
PROCTORVILLE...LAKE VESUVIUS...CANNONSBURG...BARBOURSVILLE...
KENOVA...CATLETTSBURG...ELEANOR...BUFFALO...GREENUP AND LOAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN OHIO AND CENTRAL WEST VIRGINIA.

LAT...LON 3868 8302 3871 8288 3857 8281 3860 8274
      3868 8276 3874 8269 3895 8155 3885 8100
      3879 8105 3871 8099 3865 8105 3857 8149
      3861 8152 3856 8163 3863 8170 3852 8176
      3839 8247 3842 8260 3836 8263 3853 8315
TIME...MOT...LOC 2116Z 288DEG 31KT 3892 8148 3861 8322

12
Special weather statement, Jun 23, 5:24 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT TUE JUN 23 2015

WVZ036-232230-
FAYETTE-
524 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAYETTE COUNTY...

AT 524 PM EDT...A STRONG THUNDERSTORM WAS OVER FAYETTEVILLE...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAINELLE...BABCOCK STATE PARK...OAK HILL...ANSTED...
HAWKS NEST STATE PARK...BINGHAM...MEADOW BRIDGE AND THURMOND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL WEST VIRGINIA.

LAT...LON 3795 8122 3813 8114 3810 8088 3808 8089
      3806 8087 3805 8083 3806 8082 3806 8080
      3802 8080 3800 8079 3798 8077 3795 8081
      3787 8075 3787 8081 3783 8092
TIME...MOT...LOC 2124Z 289DEG 13KT 3802 8110

12
Special weather statement, Jun 23, 5:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT TUE JUN 23 2015

WVZ046-232230-
POCAHONTAS-
529 PM EDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POCAHONTAS
COUNTY...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF MILL
CREEK...OR 12 MILES NORTH OF CASS SCENIC RAILROAD...MOVING EAST AT 60
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DURBIN AND BARTOW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL WEST VIRGINIA.

LAT...LON 3858 7966 3854 7967 3852 7966 3851 7968
      3848 7970 3853 7991 3856 7986 3863 7985
      3864 7983 3871 7980 3870 7974 3868 7974
      3869 7971 3866 7969 3869 7966 3868 7963
      3866 7964 3866 7962 3862 7962
TIME...MOT...LOC 2128Z 283DEG 51KT 3863 7991

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:38 PM EDTSpecial Weather StatementRLXMason37 min
Jun 23, 4:43 PM EDTSpecial Weather StatementRLXFayette62 min
Jun 23, 4:45 PM EDTSpecial Weather StatementRLXUpshur45 min
Jun 23, 5:17 PM EDTSpecial Weather StatementRLXCalhoun, Jackson, Mason, Putnam, Roane58 min
Jun 23, 5:24 PM EDTSpecial Weather StatementRLXFayette66 min
Jun 23, 5:29 PM EDTSpecial Weather StatementRLXRandolph61 min
Jun 23, 6:16 PM EDTSpecial Weather StatementRLXKanawha, Putnam44 min
Jun 23, 6:34 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming26 min
Jun 23, 7:02 PM EDTSpecial Weather StatementRLXClay, Kanawha, Nicholas43 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.